Progesterone cream got rid of my perimenopause symptoms

by Julie
(Cleveland)

I used Progesterall for four months, my mood swings and night sweats completely disappeared and my extemely heavy periods became better but still on the heavy side.

I quit using the cream about 2 weeks ago because the hyperpigmentation on my face is getting much worse. I never had melasma while pregnant but I think the increase in hormones causes this in pregnancy. So I quit using the cream. It is too early to tell if stopping the cream was a good or bad idea. My skin is so bad now I cannot even cover it up with makeup. This is extremely depressing! Have you heard of anyone else with this problem from using a progesterone cream? Thanks.

Comments for Progesterone cream got rid of my perimenopause symptoms

Click here to add your own comments

Jul 06, 2010
Progesterone/hyperpigmentation?
by: Penny

I have just recently got hyperpigmentation on my fae (or possibly hypopigmentation eg vitiligo). My doctor explained to me that progesterone can convert to estrogen and that it is estrogen that causes the darker pigment. I have been using natural progesterone cream for years (10?). Occasionally I put it on my face and I was worried that might have caused it. Im looking at everything: vit D? copper in my multi? progest cream...


Jul 08, 2010
Progesterone cream got rid of my perimenopause symptoms
by: Wray

Hi Julie Progesterone does have a stimulatory affect on oestrogen initially. It's unfortunate this occurs and it does so in many women. Symptoms can be so varied too, but melasma is one of them. Please see our web page on Oestrogen Dominance. The odd thing about progesterone therapy is some symptoms resolve quickly, others take much longer and new ones can appear, which also resolve. The reason you didn't have it in pregnancy was because you were making a great deal of progesterone then. We can make over 400ng/ml per day during the last trimester. The women who do get it while pregnant are not making sufficient. It seems a pity to stop the cream when it's helped you with other symptoms, please consider using it again, but putting it directly on your face. Incidentally it's excellent for the face, please see here. I would suggest you increase the amount you are using too, I generally recommend 100-200mg/day. Please bear in mind progesterone takes between 3-6 months to resolve symptoms. Melasma is also a sign your adrenals are stressed, have you had much stress lately? I have yet to find progesterone doesn't help, but the amount has to be reasonably high. Heavy bleeding needs a high amount too, up to 400mg/day. Take care Wray

Jul 08, 2010
Progesterone/hyperpigmentation?
by: Wray

Hi Penny Your doctor is right, progesterone is the precursor to oestrogen. And it is oestrogen which causes the melasma. It would appear the amount of progesterone you are using is not sufficient, ie progesterone needs to become the dominant hormone for symptoms to resolve. If too low it will only stimulate oestrogen. Please consider increasing the amount you use, I suggest between 100-200/day as the optimum range. It is excellent for the face too, I use it there morning and night. Please see here Melasma is also a sign your adrenals are stressed too. Have you been stressed recently? If so it would explain the recent pigmentation, as progesterone levels drop sharply with stress. In which case I suggest you increase to 150-200mg/day. But before you do, please see our web page on Oestrogen Dominance Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video